Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 13, 2025, 7:59 PM MDT for Chaffee County, Fremont County, Saguache County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 7:59 PM MDT (01:59 UTC)
- Expired
- Jul 13, 2025, 10:54 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Chaffee County, CO, Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5464 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WGUS55 KPUB 140159
FFWPUB
COC015-043-109-140500-
/O.NEW.KPUB.FF.W.0007.250714T0159Z-250714T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
759 PM MDT Sun Jul 13 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Decker Burn Scar in...
Southeastern Chaffee County in central Colorado...
Western Fremont County in central Colorado...
Northeastern Saguache County in central Colorado...
* Until 1100 PM MDT.
* At 759 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Decker Burn Scar. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Decker Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Decker Burn Scar.
* Some locations that will experience flash flooding include...
Decker Burn Scar.
This includes the following high risk locations...
County Road 49 and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Decker Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3849 10602 3848 10596 3848 10593 3840 10596
3838 10596 3841 10605 3845 10603
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KAM2 follow-up statements
022
WGUS75 KPUB 140309
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
909 PM MDT Sun Jul 13 2025
COC015-043-109-140500-
/O.CON.KPUB.FF.W.0007.000000T0000Z-250714T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-Fremont CO-Saguache CO-
909 PM MDT Sun Jul 13 2025
...FLASH FLOOD WARNING FOR THE DECKER BURN SCAR REMAINS IN EFFECT
UNTIL 11 PM MDT THIS EVENING FOR SOUTHEASTERN CHAFFEE, WESTERN
FREMONT AND NORTHEASTERN SAGUACHE COUNTIES...
At 909 PM MDT, Doppler radar indicated rain continuing over the
Decker Burn Scar. Between 0.5 and 1 inch of rain has fallen. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Decker Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Decker Burn Scar.
Some locations that will experience flash flooding include...
Decker Burn Scar.
This includes the following high risk locations...
County Road 49 and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Decker Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3849 10602 3848 10596 3848 10593 3840 10596
3838 10596 3841 10605 3845 10603
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KAM514
WGUS75 KPUB 140454
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1054 PM MDT Sun Jul 13 2025
COC015-043-109-140504-
/O.CAN.KPUB.FF.W.0007.000000T0000Z-250714T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-Fremont CO-Saguache CO-
1054 PM MDT Sun Jul 13 2025
...FLASH FLOOD WARNING FOR THE DECKER BURN SCAR IS CANCELLED FOR
SOUTHEASTERN CHAFFEE, WESTERN FREMONT AND NORTHEASTERN SAGUACHE
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3849 10602 3848 10596 3848 10593 3840 10596
3838 10596 3841 10605 3845 10603
$$
KAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 5:25 PM MDT, 2 hours 34 minutes earlier. Its key messages:
- Most precip will be over the mtns and valleys this afternoon and tomorrow afternoon.
- Temps tomorrow 2-3F warmer than today.
- Daily afternoon and evening shower and storms are expected through the long term period, mainly tied to the higher terrain.
- Cold front to cool temperatures slightly Wednesday and Thursday, with precipitation chances spreading from the mountains to the eastern plains.
Area forecast discussion, Jul 13, 5:25 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 525 PM MDT Sun Jul 13 2025 .KEY MESSAGES... - Most precip will be over the mtns and valleys this afternoon and tomorrow afternoon. - Temps tomorrow 2-3F warmer than today. - Daily afternoon and evening shower and storms are expected through the long term period, mainly tied to the higher terrain. - Cold front to cool temperatures slightly Wednesday and Thursday, with precipitation chances spreading from the mountains to the eastern plains. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 203 PM MDT Sun Jul 13 2025 Currently... N/NE mid level flow was noted over the region this afternoon. Showers were. Showers over the higher terrain reflected this as precip was moving in a general SW/rly direction. Temps early this afternoon across the region were in the L80s across the plains and approaching 80 in the larger valleys. Mtns were generally in the 50s through 70s. Rest of Today and into Tonight... Per short range hi res guidance, a weak disturbance is likely embedded in the flow aloft, and this disturbance will push in form the NW late this afternoon and evening. Expect showers will increase over the central mtns and then move to the southeast as they expand southward. Some guidance has this activity pushing out onto the plains, and I am not overly confident that this occur. I do expect some precip to push out towards the I-25 corridor, but the HRRR may be a bit overly optimistic on pushing a strong outflow boundary well out onto the plains. We will have to continue to monitor to see how this plays out. Storms today are not expected to be as strong or as organized as yesterday late afternoon activity, but nonetheless we should see some storms warrant SPS's later this late afternoon and into the evening hours for gusty winds and some small hail. The activity will likely end late this evening over the higher terrain. Tomorrow... Flow will transition to a more weak westerly flow with some weak ripples in the flow, so storms tomorrow will have a better chance on pushing onto the plains and staying together for awhile before dying in the evening hours over the eastern plains. Temps tomorrow will be a bit warmer than todays max temps and expect readings into the mid 90s from Canon City to the KS border, with around 90 on the ridges. Mid 80s should occur in the valleys. The activity over the plains should end by mid evening. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 302 AM MDT Sun Jul 13 2025 Generally, there will be a daily shot of afternoon and evening convection, with the greatest probabilities across the higher terrain through Tuesday. An incoming frontal passage will temporarily cool at least the eastern plains midweek, then there is a possible pattern change for the upcoming weekend. Tuesday...An upper high centered over CA will weaken, as the west-northwest flow aloft strengthens across the northern US. Multiple disturbances aloft will cross the Rocky Mt region through the forecast period, and the first one will be Tuesday evening which will force a cold front south across eastern CO. However, prior to that very warm temps are anticipated as southerly surface wind help boost temps across the plains to above normal levels. Shower and thunderstorm coverage becomes likely across the higher terrain both days, with scattered activity crossing the I-25 Corridor during the evening. Plan on highs across the high valleys to be in the 80s both days. For the plains, temps will climb into the mid 80s to mid 90s on Mon, then 90s to around 100F for Tue. Wednesday and Thursday...A cold front dropping across the plains Tue night will help drop temps to below seasonal normals across the east both days, and the resultant easterly upslope surface flow will aid in moisture advection. Convection that had been somewhat confined to the higher terrain will now spread across the eastern plains, with isolated to scattered activity expected Wed and Thu during the afternoon and evening. High temps will be in the 80s for most locations both days. Friday and Saturday...There is some hesitation in saying this, but the upper pattern is looking more monsoon-like by the upcoming weekend, with an upper high over the Gulf and an upper low sitting over the CA Baja. The extended procedure pushes high temps for Fri and Sat back up to seasonal normals which is to be expected, but convection potential remains elevated and widespread. Moore && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 525 PM MDT Sun Jul 13 2025 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS, for the next 24 hours. Winds will be light and mainly easterly through the evening hours, becoming more variable overnight. Scattered to broken mid and upper-level cloud decks will remain through much of the forecast period. Another round of showers and thunderstorms will be possible (30% chance) at all three stations tomorrow, mainly after 20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...MOORE AVIATION...EHR
Hazardous weather outlook, Jul 13, 10:37 AM MDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1037 AM MDT Sun Jul 13 2025 COZ058>089-093>099-141645- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1037 AM MDT Sun Jul 13 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms today are expected only over the higher terrain, mainly occurring west of I-25, and east of the Continental Divide. Northerly steering flows should help keep thunderstorms tied to the higher terrain. Thunderstorm risks will include lightning, locally heavy rainfall, wind gusts to 45 mph and hail to half an inch in diameter. Expect thunderstorm activity to clear south into New Mexico this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Daily afternoon and evening showers and thunderstorms are expected Monday through Saturday. The best chances for storm activity will be found across the mountains and high valleys through Tuesday, then will become more widespread and include the eastern plains starting Wednesday into next weekend. The primary threat from any of the stronger storms will be gusty outflow winds nearing 60 mph. Otherwise, the most likely hazards with any organized storms will be gusty outflow winds around 40 mph, small hail, frequent cloud to ground lightning, and brief periods of moderate to heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
In the hours before
Special weather statement, Jul 13, 4:54 PM MDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Sun Jul 13 2025
COZ060>063-132330-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
454 PM MDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHAFFEE COUNTY
THROUGH 530 PM MDT...
At 454 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maysville, or 42 miles east of Gunnison, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Maysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10616 3871 10602 3861 10596 3848 10616
3851 10628 3863 10635
TIME...MOT...LOC 2254Z 037DEG 6KT 3863 10615
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 13, 6:35 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
635 PM MDT Sun Jul 13 2025
COZ060-065-140100-
Saguache County East of Continental Divide below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
635 PM MDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAGUACHE COUNTY
THROUGH 700 PM MDT...
At 635 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bonanza, or 43 miles east of Gunnison, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3836 10606 3823 10608 3828 10626 3841 10617
TIME...MOT...LOC 0035Z 113DEG 7KT 3832 10617
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jul 13, 6:56 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
656 PM MDT Sun Jul 13 2025
COZ062-063-140130-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
656 PM MDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAFFEE COUNTY
THROUGH 730 PM MDT...
At 656 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trout Creek Pass, or 55 miles east of Gunnison, moving south at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Chaffee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3889 10598 3888 10598 3888 10594 3887 10593
3885 10594 3881 10591 3877 10593 3877 10594
3872 10595 3870 10596 3870 10607 3890 10602
3890 10597
TIME...MOT...LOC 0056Z 354DEG 16KT 3884 10598
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:35 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jul 13, 6:56 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
| Jul 14, 1:49 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 14, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 33 min |
| Jul 14, 2:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 14, 2:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 14, 2:32 PM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Jul 14, 2:52 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 14, 2:54 PM MDT | Special Weather Statement | PUB | Rio Grande | 36 min |
| Jul 14, 2:59 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jul 14, 3:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 14, 3:14 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 14, 3:27 PM MDT | Special Weather Statement | PUB | Saguache | 33 min |
| Jul 14, 3:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jul 14, 3:49 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jul 14, 4:01 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jul 14, 4:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 14, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jul 14, 4:17 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
| Jul 14, 4:21 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jul 14, 4:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 14, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 33 min |
| Jul 14, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jul 14, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 23 min |
| Jul 14, 5:12 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 14, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jul 14, 5:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.